Tornadoes · United States · Alabama · 2001
F0 tornado, Brewton, Alabama, November 24, 2001
This F0 tornado ran 0.1 miles across Escambia County on November 24, 2001, touching down at 7:10 PM CST and reaching 20 yards wide. It killed nobody, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- November 24, 2001
- Touchdown
- 7:10 PM CST (01:10 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- County
- Escambia County
- Touchdown point
- 31.120, -87.070
- Lift-off point
- 31.120, -87.070
- Record number
- 528
What the Weather Service recorded
A weak tornado produced some minor roof damage to a few houses in East Brewton. A few trees and power lines were blown down as well.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk. The outlook in force was issued at 01:12 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the tornado touched down at Nov 24, 2:39 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Nov 24, 2:39 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 239 PM CST SAT NOV 24 2001 ACTIVE EVENING IS IN STORE FOR THE EASTERN PORTION OF THE AREA AS DEEP LOW MOVES FROM IA TO NEAR LAKE SUPERIOR BY 12Z SUNDAY WHILE THE APPROACHING...YET DECELERATING...FRONT MOVES TO GENERALLY FROM A MOB TO MGM LINE. WEAKENING UPPER SUPPORT FROM H3 JET ROUNDING THE BASE OF THE H5 TROF AND STRONG MID LEVEL ASSOCIATED VORT OVER MID MS RIVER VALLEY LIFTING NORTHWARD WILL RESULT IN WEAKENING ORGANIZED STORMS DURING THE EARLY EVENING OVER THE EASTERN PORTION OF THE FORECAST AREA...WITH OTHERWISE A WEAKENING TREND FOR THE CONVECTION. ON SUNDAY...WEAK STALLED FRONT WILL BE ACROSS THE FORECAST AREA...BUT SUBSIDENT WARMING WILL ALSO TAKE PLACE ALOFT IN THE WAKE OF THE PREVIOUS NIGHTS SYSTEM. BEST INSTABILITY WILL BE IN THE WARM SECTOR OF COURSE AND WILL GO WITH CHANCE POPS THERE WITH SMALL POPS FURTHER WEST. ANOTHER STRONG H3 JET RACING INTO THE WESTERN STATES WILL RESULT IN THE NEXT SYSTEM DEVELOPING EAST OF THE CENTRAL ROCKIES ON SUNDAY AND THEN MOVING NORTHEAST TO NEAR WI ON TUESDAY. THE STALLED FRONT WILL MEANWHILE LIFT NORTH AS A WARM FRONT ON SUNDAY NIGHT WITH ANOTHER FRONT APPROACHING FROM THE WEST AND MOVING TO CENTRAL MS BY 12Z TUESDAY...THEN DECELERATING AND EVENTUALLY STALLING ACROSS THE AREA BY LATE TUESDAY AFTERNOON. WILL STAY GENERALLY WITH SLIGHT CHANCE TO CHANCE POPS SUNDAY THROUGH MONDAY...THEN INCREASE POPS BY TUESDAY AS NEXT SYSTEM MOVES INTO THE AREA. WITH ATMOSPHERE DRYING ALOFT THROUGH SUNDAY NIGHT AND WITH SURFACE FLOW BECOMING MORE SOUTHERLY...MAY SEE PATCHY DENSE FOG ON SUNDAY NIGHT AND MONDAY NIGHT. EXTENDED PERIOD...TUESDAY NIGHT THROUGH SATURDAY. THE STALLED FRONT WILL EVENTUALLY MOVE EAST OF THE AREA AS A WAVE DEVELOPS ON THE FRONT AND MOVES UP THE FRONT WITH THE FRONT EVENTUALLY CLEARING THE AREA ON THURSDAY. CONSIDERING THE TIMING OF FRONT...WILL ADD POPS TO WEDNESDAY NIGHT/THURSDAY MORNING WITH OTHERWISE DRY AND COOLER CONDITIONS THROUGH SATURDAY. ADJUSTED LOWS DOWN FOR THURSDAY AND FRIDAY DUE TO COOLER AIRMASS MOVING INTO AREA AND TO ALSO BE MORE IN LINE WITH ADJACENT ZONES. FIRE...NO CONCERNS. MARINE...WILL CONTINUE SMALL CRAFT ADVISORY TONIGHT. PRELIMINARY NUMBERS ONLY... MOB EB 060/074 060/076 065 295223 PNS EB 064/074 062/076 065 297323 DTS EB 066/075 064/075 065 297323 GZH EB 061/072 056/075 061 298323 2R0 BB 052/073 051/075 060 294123 61A BB 055/073 053/075 060 295123= .MOB... AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670. FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675. MS...NONE.
In the hours before
Special weather statement, Nov 24, 3:05 PM CST, 4 hours 5 minutes before
ALZ051-MSZ075-242130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 305 PM CST SAT NOV 24 2001 THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...CHOCTAW IN SOUTHEAST MISSISSIPPI...PERRY AT 303 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR WIGGINS MISSISSIPPI TO GROVE HILL ALABAMA. NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PORTION OF CHOCTAW COUNTY ALABAMA AND EXTREME SOUTHERN PERRY COUNTY MISSISSIPPI WILL BECOME ISOLATED DURING THE REMAINDER OF THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 24, 5:35 PM CST, 1 hour 35 minutes before
ALZ052>064-FLZ001>006-MSZ076-078-079-250200-
SPECIAL WEATHER STATEMENT...RETRANSMIT...
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CST SAT NOV 24 2001
...RETRANSMITTAL FOR MEDIA...
A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST TONIGHT HAS BEEN ISSUED
TO INCLUDE THE FOLLOWING COUNTIES...
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA....AND OKALOOSA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING FOR
THE FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...
ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
MONROE... BUTLER...CLARKE...CRENSHAW...WILCOX...
BALDWIN AND MOBILE.
IN SOUTHEAST MISSISSIPPI...
GEORGE COUNTY.
THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...
STONE AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.Special weather statement, Nov 24, 5:55 PM CST, 1 hour 15 minutes before
ZONE FORECASTS...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 555 PM CST SAT NOV 24 2001 UPDATED FOR NEW TORNADO WATCH INFORMATION ALZ051-MSZ067-075-250155- CHOCTAW-PERRY-WAYNE- INCLUDING THE CITIES OF...BUTLER...NEW AUGUSTA...WAYNESBORO 555 PM CST SAT NOV 24 2001 .TONIGHT...CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...THEN PARTLY CLOUDY. LOWS 50 TO 55. SOUTH WIND 5 TO 10 MPH BECOMING NORTH LATE. CHANCE OF RAIN 40 PERCENT. .SUNDAY...CONSIDERABLE CLOUDINESS WITH ISOLATED SHOWERS AND THUNDERSTORMS. HIGHS IN THE LOWER 70S. NORTHEAST WIND 5 TO 10 MPH. CHANCE OF RAIN LESS THAN 20 PERCENT. .SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH ISOLATED SHOWERS AND THUNDERSTORMS. LOWS IN THE LOWER 50S. CHANCE OF RAIN 20 PERCENT. .MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. CHANCE OF RAIN 30 PERCENT. .MONDAY NIGHT...BECOMING CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. CHANCE OF RAIN 50 PERCENT. .TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 50 TO 55. .WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE MID 60S. .THURSDAY...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MORNING...THEN MOSTLY CLEAR. LOWS IN THE LOWER 40S AND HIGHS IN THE LOWER 60S. .FRIDAY...CLEAR. LOWS 35 TO 40 AND HIGHS IN THE LOWER 60S. .SATURDAY...CLEAR. LOWS IN THE MID 30S AND HIGHS 55 TO 60. ALZ052>055-250155- CLARKE-MONROE-WASHINGTON-WILCOX- INCLUDING THE CITIES OF...CAMDEN...CHATOM...GROVE HILL... MONROEVILLE 555 PM CST SAT NOV 24 2001 ...TORNADO WATCH UNTIL 800 PM CST... .TONIGHT...NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY THIS EVENING. SOME STORMS MAY BE SEVERE. LOWS IN THE MID 50S. SOUTH WIND 10 MPH BECOMING NORTHWEST LATE. CHANCE OF RAIN 70 PERCENT. .SUNDAY...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE LOWER 70S. NORTHEAST WIND 5 TO 10 MPH. CHANCE OF RAIN 20 PERCENT. .SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE LOWER 50S. CHANCE OF RAIN 20 PERCENT. .MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. CHANCE OF RAIN 30 PERCENT. .MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. CHANCE OF RAIN 40 PERCENT. .TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE MID 50S. .WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE MID 60S. .THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MORNING...THEN PARTLY CLOUDY. LOWS IN THE LOWER 40S AND HIGHS IN THE LOWER 60S. .FRIDAY...MOSTLY CLEAR. LOWS 35 TO 40 AND HIGHS IN THE LOWER 60S. .SATURDAY...MOSTLY CLEAR. LOWS IN THE MID 30S AND HIGHS 55 TO 60. ALZ056>060-250155- BUTLER-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA- INCLUDING THE CITIES OF...ANDALUSIA...BREWTON...EVERGREEN... GREENVILLE...LUVERNE 555 PM CST SAT NOV 24 2001 ...TORNADO WATCH UNTIL 800 PM CST... .TONIGHT...WIDESPREAD THUNDERSTORMS THIS EVENING....SOME SEVERE. OTHERWISE CLOUDY. LOWS NEAR 60. SOUTH WIND 10 MPH BECOMING WEST LATE. CHANCE OF RAIN 80 PERCENT. .SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND THUNDERSTORMS. HIGHS IN THE LOWER 70S. NORTHWEST WIND 5 TO 10 MPH BECOMING NORTHEAST IN THE AFTERNOON. CHANCE OF RAIN 30 PERCENT. .SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE MID 50S. CHANCE OF RAIN 20 PERCENT. .MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. CHANCE OF RAIN 30 PERCENT. .MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. CHANCE OF RAIN 30 PERCENT. .TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE MID 50S. .WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE UPPER 60S. .THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MORNING...THEN PARTLY CLOUDY. LOWS IN THE MID 40S AND HIGHS IN THE LOWER 60S. .FRIDAY...MOSTLY CLEAR. LOWS NEAR 40 AND HIGHS IN THE LOWER 60S. .SATURDAY...MOSTLY CLEAR. LOWS IN THE MID 30S AND HIGHS 55 TO 60. ALZ061-062-MSZ079-250155- BALDWIN INLAND-GEORGE-MOBILE INLAND- INCLUDING THE CITIES OF...BAY MINETTE...CITRONELLE...LUCEDALE 555 PM CST SAT NOV 24 2001 ...TORNADO WATCH UNTIL 800 PM CST... .TONIGHT...CLOUDY. SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. SOME STORMS COULD BE SEVERE. LOWS 57 TO 62. SOUTH WIND 10 TO 15 MPH BECOMING NORTHWEST LATE. CHANCE OF RAIN 50 PERCENT. .SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. NORTHEAST WIND 5 TO 10 MPH. CHANCE OF RAIN 30 PERCENT. .SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 57 TO 62. CHANCE OF RAIN 30 PERCENT. .MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. CHANCE OF RAIN 30 PERCENT. .MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. CHANCE OF RAIN 40 PERCENT. .TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE MID 50S. .WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE UPPER 60S. .THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MORNING...THEN PARTLY CLOUDY. LOWS IN THE UPPER 40S AND HIGHS IN THE MID 60S. .FRIDAY...MOSTLY CLEAR. LOWS 37 TO 42 AND HIGHS 60 TO 65. .SATURDAY...MOSTLY CLEAR. LOWS 35 TO 40 AND HIGHS 55 TO 60. ALZ063-064-250155- BALDWIN COASTAL-MOBILE COASTAL- INCLUDING THE CITIES OF...GULF SHORES...MOBILE 555 PM CST SAT NOV 24 2001 ...TORNADO WATCH UNTIL 800 PM CST... .TONIGHT...NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY THIS EVENING. SOME STORMS COULD BE SEVERE. LOWS 60 TO 65. SOUTH WIND 10 TO 15 MPH BECOMING NORTHWEST LATE. CHANCE OF RAIN 60 PERCENT. .SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. NORTHEAST WIND 5 TO 10 MPH. CHANCE OF RAIN 30 PERCENT. .SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 60 TO 65. CHANCE OF RAIN 30 PERCENT. .MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. CHANCE OF RAIN 30 PERCENT. .MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE UPPER 50S. CHANCE OF RAIN 40 PERCENT. .TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. .WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MORNING...THEN PARTLY CLOUDY. LOWS 47 TO 52 AND HIGHS 67 TO 72. .FRIDAY...MOSTLY CLEAR. LOWS 40 TO 45 AND HIGHS 60 TO 65. .SATURDAY...MOSTLY CLEAR. LOWS NEAR 40 AND HIGHS NEAR 60. FLZ001-003-005-250155- ESCAMBIA INLAND-OKALOOSA INLAND-SANTA ROSA INLAND- INCLUDING THE CITIES OF...CRESTVIEW...JAY...WALNUT HILL 555 PM CST SAT NOV 24 2001 ...TORNADO WATCH UNTIL 1100 PM CST... .TONIGHT...NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING...THEN CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BE SEVERE THIS EVENING. LOWS NEAR 60. SOUTH WIND 10 TO 15 MPH BECOMING NORTHWEST LATE. CHANCE OF RAIN 70 PERCENT. .SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. NORTHWEST WIND 5 TO 10 MPH BECOMING NORTHEAST IN THE AFTERNOON. CHANCE OF RAIN 30 PERCENT. .SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 57 TO 62. CHANCE OF RAIN 30 PERCENT. .MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. CHANCE OF RAIN 30 PERCENT. .MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. CHANCE OF RAIN 30 PERCENT. .TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. .WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE UPPER 60S. .THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MORNING...THEN PARTLY CLOUDY. LOWS IN THE UPPER 40S AND HIGHS IN THE MID 60S. .FRIDAY...MOSTLY CLEAR. LOWS 40 TO 45 AND HIGHS 60 TO 65. .SATURDAY...MOSTLY CLEAR. LOWS 35 TO 40 AND HIGHS 55 TO 60. FLZ002-004-006-250155- ESCAMBIA COASTAL-OKALOOSA COASTAL-SANTA ROSA COASTAL- INCLUDING THE CITIES OF...FORT WALTON BEACH...MILTON...PENSACOLA 555 PM CST SAT NOV 24 2001 ...TORNADO WATCH UNTIL 1100 PM CST... .TONIGHT...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BE SEVERE. LOWS 60 TO 65. SOUTH WIND 10 TO 15 MPH BECOMING WEST LATE. CHANCE OF RAIN 50 PERCENT. .SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. NORTHEAST WIND 5 TO 10 MPH. CHANCE OF RAIN 30 PERCENT. .SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 60 TO 65. CHANCE OF RAIN 30 PERCENT. .MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. CHANCE OF RAIN 30 PERCENT. .MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE UPPER 50S. CHANCE OF RAIN 30 PERCENT. .TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. .WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MORNING...THEN PARTLY CLOUDY. LOWS 50 TO 55 AND HIGHS 67 TO 72. .FRIDAY...MOSTLY CLEAR. LOWS 40 TO 45 AND HIGHS 60 TO 65. .SATURDAY...MOSTLY CLEAR. LOWS NEAR 40 AND HIGHS NEAR 60. MSZ076-250155- GREENE- INCLUDING THE CITY OF...LEAKESVILLE 555 PM CST SAT NOV 24 2001 .TONIGHT...NUMEROUS SHOWERS AND A FEW THUNDERSTORMS THIS EVENING. OTHERWISE CLOUDY. LOWS IN THE MID 50S. SOUTH WIND 10 MPH BECOMING NORTHWEST LATE. CHANCE OF RAIN 70 PERCENT. .SUNDAY...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE LOWER 70S. NORTHEAST WIND 5 TO 10 MPH. CHANCE OF RAIN 20 PERCENT. .SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE LOWER 50S. CHANCE OF RAIN 20 PERCENT. .MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. CHANCE OF RAIN 30 PERCENT. .MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. CHANCE OF RAIN 40 PERCENT. .TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE MID 50S. .WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE MID 60S. .THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MORNING...THEN PARTLY CLOUDY. LOWS IN THE LOWER 40S AND HIGHS IN THE LOWER 60S. .FRIDAY...MOSTLY CLEAR. LOWS 35 TO 40 AND HIGHS IN THE LOWER 60S. .SATURDAY...MOSTLY CLEAR. LOWS IN THE MID 30S AND HIGHS 55 TO 60. MSZ078-250155- STONE- INCLUDING THE CITY OF...WIGGINS 555 PM CST SAT NOV 24 2001 .TONIGHT...CLOUDY. SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. LOWS 57 TO 62. SOUTH WIND 10 TO 15 MPH BECOMING NORTHWEST LATE. CHANCE OF RAIN 50 PERCENT. .SUNDAY...CONSIDERABLE CLOUDINESS WITH SCATTERED SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. NORTHEAST WIND 5 TO 10 MPH. CHANCE OF RAIN 30 PERCENT. .SUNDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 57 TO 62. CHANCE OF RAIN 30 PERCENT. .MONDAY...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS IN THE MID 70S. CHANCE OF RAIN 30 PERCENT. .MONDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS 55 TO 60. CHANCE OF RAIN 40 PERCENT. .TUESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...CONSIDERABLE CLOUDINESS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOWS IN THE MID 50S. .WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY. HIGHS IN THE UPPER 60S. .THURSDAY...CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MORNING...THEN PARTLY CLOUDY. LOWS IN THE UPPER 40S AND HIGHS IN THE MID 60S. .FRIDAY...MOSTLY CLEAR. LOWS 37 TO 42 AND HIGHS 60 TO 65. .SATURDAY...MOSTLY CLEAR. LOWS 35 TO 40 AND HIGHS 55 TO 60.
Special weather statement, Nov 24, 6:06 PM CST, 1 hour 4 minutes before
ALZ052>064-FLZ001>006-MSZ076-078-079-250200-
SPECIAL WEATHER STATEMENT...RETRANSMIT...
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CST SAT NOV 24 2001
A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST TONIGHT HAS BEEN ISSUED
TO INCLUDE THE FOLLOWING COUNTIES...
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA....AND OKALOOSA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING FOR
THE FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...
ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
MONROE... BUTLER...CLARKE...CRENSHAW...WILCOX...
BALDWIN AND MOBILE.
IN SOUTHEAST MISSISSIPPI...
GEORGE COUNTY.
THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...
STONE AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.Special weather statement, Nov 24, 6:17 PM CST, 53 minutes before
ALZ052>064-FLZ001>006-MSZ076-078-079-250200-
SPECIAL WEATHER STATEMENT...RETRANSMIT...
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CST SAT NOV 24 2001
...RETRANSMITTAL FOR MEDIA...
A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST TONIGHT HAS BEEN ISSUED
TO INCLUDE THE FOLLOWING COUNTIES...
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA....AND OKALOOSA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING FOR
THE FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...
ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
MONROE... BUTLER...CLARKE...CRENSHAW...WILCOX...
BALDWIN AND MOBILE.
IN SOUTHEAST MISSISSIPPI...
GEORGE COUNTY.
THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...
STONE AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.Special weather statement, Nov 24, 7:05 PM CST, 5 minutes before
ALZ052>064-FLZ001>006-MSZ079-250200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
705 PM CST SAT NOV 24 2001
...UPDATED TORNADO WATCH INFORMATION...
THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST MISSISSIPPI...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI.
IN SOUTHWEST ALABAMA...
WASHINGTON AND CLARKE COUNTIES ARE NO LONGER IN THE TORNADO
WATCH.
THE TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST FOR THE
FOLLOWING COUNTIES...
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA....AND OKALOOSA.
THE TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING
FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...
ESCAMBIA...COVINGTON...CONECUH...MONROE...BUTLER...
CRENSHAW...WILCOX...BALDWIN AND MOBILE.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.The surface observations
Evergreen (GZH), 33 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
This ground now
The live radar over the trackEvery 2001 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of November 24, 2001
57 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 24 | 12:40 AM CST | F3 | Morehouse Parish, LA to AR | 30.0 | 880 | 3 | 11 | $2.3 million |
| November 24 | 12:43 AM CST | F1 | Grant Parish, LA | 11.5 | 30 | |||
| November 24 | 1:14 AM CST | F0 | Winn Parish, LA | 2.9 | 30 | |||
| November 24 | 1:25 AM CST | F2 | White, AR | 5.5 | 880 | 3 | ||
| November 24 | 1:31 AM CST | F1 | Chicot, AR | 1.0 | 100 | $500,000 | ||
| November 24 | 1:35 AM CST | F1 | Caldwell Parish, LA | 5.0 | 30 | |||
| November 24 | 1:55 AM CST | F4 | Winterville–Mount Bayou tornado, MS | 30.3 | 880 | 48 | $4.1 million | |
| November 24 | 2:05 AM CST | F2 | Avoyelles Parish, LA | 1.0 | 10 | 3 | $50,000 | |
| November 24 | 2:42 AM CST | F1 | Coahoma, MS | 10.0 | 400 | $130,000 | ||
| November 24 | 3:10 AM CST | F2 | Quitman, MS | 43.5 | 300 | 3 | 33 | $7.5 million |
| November 24 | 4:10 AM CST | F2 | DeSoto, MS | 6.0 | 300 | 9 | $1.9 million | |
| November 24 | 4:15 AM CST | F3 | Humphreys, MS | 5.0 | 400 | 5 | $4.0 million | |
| November 24 | 4:51 AM CST | F0 | Hinds, MS | 0.2 | 50 | $1,000 | ||
| November 24 | 5:18 AM CST | F0 | Hinds, MS | 0.3 | 50 | |||
| November 24 | 5:25 AM CST | F4 | Madison–Canton tornado, MS | 11.5 | 880 | 2 | 21 | $12 million |
| November 24 | 6:10 AM CST | F0 | Madison Parish, LA | 0.5 | 50 | $1,000 | ||
| November 24 | 6:25 AM CST | F1 | Leake, MS | 0.2 | 50 | $1,000 | ||
| November 24 | 6:47 AM CST | F2 | Calloway, KY | 11.5 | 300 | 4 | $750,000 | |
| November 24 | 9:30 AM CST | F0 | Oktibbeha, MS | 0.1 | 50 | |||
| November 24 | 10:10 AM CST | F1 | Noxubee, MS | 8.0 | 50 | $400,000 | ||
| November 24 | 10:55 AM CST | F3 | Pickens, AL | 38.9 | 300 | 2 | 1 | $1.4 million |
| November 24 | 11:02 AM CST | F0 | Hale, AL | 0.2 | 50 | $10,000 | ||
| November 24 | 11:15 AM CST | F0 | Clarke, MS | 0.5 | 50 | $30,000 | ||
| November 24 | 11:21 AM CST | F2 | Winston, AL | 1.9 | 70 | 13 | $890,000 | |
| November 24 | 11:39 AM CST | F1 | Tuscaloosa, AL | 2.0 | 75 | $30,000 | ||
| November 24 | 11:45 AM CST | F0 | Choctaw, AL | 0.1 | 20 | $10,000 | ||
| November 24 | 12:02 PM CST | F0 | Clarke, MS | 0.3 | 50 | $3,000 | ||
| November 24 | 12:10 PM CST | F2 | Morgan, AL | 4.9 | 300 | 2 | $500,000 | |
| November 24 | 12:34 PM CST | F0 | Hale, AL | 2.9 | 75 | $30,000 | ||
| November 24 | 12:35 PM CST | F0 | Choctaw, AL | 0.1 | 20 | $10,000 | ||
| November 24 | 12:37 PM CST | F0 | Tuscaloosa, AL | 0.2 | 30 | $1,000 | ||
| November 24 | 12:56 PM CST | F0 | Marengo, AL | 0.6 | 50 | $4,000 | ||
| November 24 | 12:59 PM CST | F1 | Cullman, AL | 2.1 | 200 | $70,000 | ||
| November 24 | 1:00 PM CST | F0 | Choctaw, AL | 0.1 | 20 | $30,000 | ||
| November 24 | 1:02 PM CST | F0 | Cullman, AL | 0.2 | 50 | $1,000 | ||
| November 24 | 1:19 PM CST | F4 | Highland Lake–Oneonta tornado, AL | 10.1 | 500 | 22 | $1.1 million | |
| November 24 | 1:31 PM CST | F2 | St. Clair, AL | 13.4 | 125 | 1 | $500,000 | |
| November 24 | 1:41 PM CST | F2 | Marshall, AL | 2.0 | 300 | 7 | $400,000 | |
| November 24 | 1:50 PM CST | F2 | Madison, AL | 2.6 | 300 | $500,000 | ||
| November 24 | 2:25 PM CST | F2 | DeKalb, AL | 7.1 | 100 | $100,000 | ||
| November 24 | 3:01 PM CST | F2 | Cherokee, AL | 8.2 | 200 | 2 | 4 | $300,000 |
| November 24 | 4:06 PM EST | F1 | Dade, GA | 1.5 | 528 | $70,000 | ||
| November 24 | 3:10 PM CST | F2 | St. Clair, AL | 4.5 | 100 | 2 | $500,000 | |
| November 24 | 3:42 PM CST | F2 | Talladega, AL | 3.1 | 400 | 15 | $800,000 | |
| November 24 | 3:54 PM CST | F1 | Autauga, AL | 9.8 | 50 | $40,000 | ||
| November 24 | 3:59 PM CST | F2 | Talladega, AL | 9.1 | 200 | $230,000 | ||
| November 24 | 4:03 PM CST | F1 | Calhoun, AL | 7.7 | 250 | 5 | $250,000 | |
| November 24 | 4:42 PM CST | F0 | Conecuh, AL | 0.1 | 20 | $10,000 | ||
| November 24 | 5:08 PM CST | F0 | Butler, AL | 3.0 | 100 | $30,000 | ||
| November 24 | 5:10 PM CST | F1 | Clay, AL | 6.1 | 300 | $100,000 | ||
| November 24 | 5:42 PM CST | F1 | Butler, AL | 6.0 | 150 | 3 | $100,000 | |
| November 24 | 6:30 PM CST | F0 | Butler, AL | 0.1 | 20 | $10,000 | ||
| November 24 | 8:08 PM EST | F1 | Shelby, IN | 16.0 | 100 | $1.0 million | ||
| November 24 | 7:28 PM CST | F0 | Covington, AL | 0.1 | 20 | $10,000 | ||
| November 24 | 8:30 PM CST | F0 | Covington, AL | 0.2 | 60 | $10,000 | ||
| November 24 | 8:42 PM CST | F0 | Pike, AL | 0.2 | 50 | $2,000 | ||
| November 24 | 9:27 PM CST | F1 | Pike, AL | 11.8 | 75 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.